Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 190, NWS Seattle, WA

August 26, 2021

NWS Seattle, WA issued this small craft advisory at Aug 26, 2021, 2:10 AM PDT. It took effect at Aug 26, 2021, 6:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2021, 2:10 AM PDT (09:10 UTC)
In effect from
Aug 26, 2021, 6:00 PM PDT
Expired
Aug 27, 2021, 9:02 AM PDT
In force
15 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

587 
WHUS76 KSEW 260910
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
210 AM PDT Thu Aug 26 2021

PZZ131-132-261715-
/O.NEW.KSEW.SC.Y.0190.210827T0100Z-210827T1400Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
210 AM PDT Thu Aug 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM
PDT FRIDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 6 PM this evening to 7 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
390 
WHUS76 KSEW 261606
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
906 AM PDT Thu Aug 26 2021

PZZ131-132-270600-
/O.CON.KSEW.SC.Y.0190.210827T0100Z-210827T1400Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
906 AM PDT Thu Aug 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 7 AM PDT FRIDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 6 PM this evening to 7 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
973 
WHUS76 KSEW 270312
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
812 PM PDT Thu Aug 26 2021

PZZ131-132-271115-
/O.EXT.KSEW.SC.Y.0190.000000T0000Z-210827T1800Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
812 PM PDT Thu Aug 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT FRIDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 11 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
845 
WHUS76 KSEW 270913
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
213 AM PDT Fri Aug 27 2021

PZZ131-132-271715-
/O.CON.KSEW.SC.Y.0190.000000T0000Z-210827T1800Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
213 AM PDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
655 
WHUS76 KSEW 271602
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
902 AM PDT Fri Aug 27 2021

PZZ131-132-271715-
/O.CAN.KSEW.SC.Y.0190.000000T0000Z-210827T1800Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
902 AM PDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have fallen below hazardous levels. Localized breezy 
westerly winds expected to persist today.

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Aug 25, 8:15 PM PDT, 5 hours 55 minutes earlier.

Area forecast discussion, Aug 25, 8:15 PM PDT, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
815 PM PDT Wed Aug 25 2021

.SYNOPSIS...An upper trough will move through Thursday and Friday
for precipitation chances and cooler weather. Dry weather Saturday
into Sunday with some ridging over the area. An upper trough will
move over the area early next week for increasing onshore flow and
cooler temperatures.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...A weak front will bring
showers mainly to the coast tonight with temps in the 50s. The
current forecast remains on track. 33

Previous discussion...Increasing clouds across the area this
afternoon as an upper trough moves towards the area. Rain chances
will increase along the coast tonight as a weak front moves
onshore and dissipates over the area. The upper trough will move
across the Pac NW later Thursday into Thursday night for
increasing precipitation chances especially for the North/Central
Cascades. Some convergence activity across the northern Puget
Sound possible Thursday into Friday for potentially increased
rainfall amounts, but most areas will mainly see light, if any
rainfall through Friday. Temperatures will be cooler through
Friday with highs in the mid 60s to low 70s.

Ridging will build into the area for Saturday for drier weather,
though morning stratus for the coast and south Puget Sound. Highs
will be into the upper 60s to mid 70s on Saturday for the area.

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...Ridging will move mainly
move east of the area later in the weekend, though dry weather
expected, with mainly a few additional clouds on Sunday. Ensembles
are consistent in troughing over the area early to mid next week.
Guidance is mainly dry with the trough, thought slight chances in
the far northern portions of the area. The main aspect of the
troughing will be increased onshore flow and cooler temperatures
with highs into upper 60s to low 70s and increased clouds,
especially additional morning stratus. JD

&&

.AVIATION...VFR conditions at all TAF sites with increasing clouds
and gradually lowering CIGS this evening through tonight.
Prevailing winds generally out of the south to south to southwest
with speeds generally AOB 10 kts. Expect widespread MVFR CIGs by
daybreak Thursday, with terminals closer to the coast again seeing
IFR to LIFR marine stratus once again. Shower chances increasing
from west to east through the day on Thursday.

KSEA...VFR conditions with increasing mid to upper level clouds this
evening. CIGs will gradually lower tonight, falling to around
4000 feet between 12 and 16Z Thursday. Expect scattered showers
closer to 21-00z.

South to southwesterly winds will prevail through the period with
speeds AOB 7kts today with winds becoming light and variable
tonight.

33/Pullin

&&

.MARINE...Onshore flow will persist through the period with high
pressure off shore and low pressure across inland Washington.
Westerly pushes down the Strait of Juan de Fuca will increase,
with advisory level winds expected this evening and again on
Thursday evening. Following a brief break, strong onshore pushes
will resume Sunday night through early next week, with advisory
level winds possible once again.

Offshore, swells out of the northwest 2 to 4 feet becoming 4 to 6
feet Friday into the weekend.

Pullin

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Thursday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.